Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

August 22, 2021Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 22, 2021, 4:42 PM EDT for Martin County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2021, 4:42 PM EDT (20:42 UTC)
Expired
Aug 22, 2021, 5:15 PM EDT
In force
33 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
50

County Martin County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1716 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WWUS82 KMLB 222042
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
442 PM EDT Sun Aug 22 2021
 
FLZ064-222115-
Martin FL-
442 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of western Martin
County through 515 PM EDT...

At 441 PM EDT, Doppler radar was tracking a strong thunderstorm over 
Indiantown. This storm was nearly stationary. Additional strong 
storms are developing across western Martin County.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Indiantown, J And S Fish Camp and Port Mayaca. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2700 8062 2706 8065 2709 8066 2711 8066
      2721 8062 2721 8035 2696 8039 2696 8061
TIME...MOT...LOC 2041Z 195DEG 1KT 2699 8049 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Rodriguez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:49 PM EDT, 53 minutes earlier.

Area forecast discussion, Aug 22, 3:49 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
349 PM EDT Sun Aug 22 2021

.DISCUSSION...
Current-Tonight...Nearly a carbon copy of radar activity compared to
this time yesterday, with the east coast sea breeze making a slow
progression inland south of Cape Canaveral and little evidence of
the boundary in Volusia County. Isolated showers have initiated
along the sea breeze in Palm Beach County, and are expected to begin
soon along the Treasure Coast, as well as activity pressing well
inland from the Nature Coast reaching Lake and inland Volusia
counties.

As the two sea breezes advance inland, scattered to numerous showers
and thunderstorms will develop and a collision is expected along and
south of I-4 once again. Wind gust potential is enhanced once again
with dry air in the mid levels and DCAPE of 1029J/kg from the late
morning XMR sounding. Cooling temps at -6 to -7C also supports
marginally strong thunderstorms today, so a rogue 50-60 mph wind
gust is certainly possible late this afternoon and evening. Focus
for storms later will be over the interior near to east of the metro
Orlando area through Osceola County, with activity then pressing
towards the Space Coast after 5-6pm. As mentioned, gusty winds will
be the primary threat, with heavy rainfall leading to flooding as
well as frequent lightning strikes also occurring. By midnight, most
activity will have dissipated or moved offshore, leaving lingering
showers through the early morning over the Gulf Stream waters.

Extensive cirrus has limited high temps today to the low to mid 90s,
although a few breaks in clouds may allow further climbs in the next
few hours. Tonight, lows only fall to the mid to upper 70s with
additional opportunity for warm minimum records.

Monday...With little movement in the surface ridge axis pinned
across south FL, southwest flow will prevail across the local area
keeping high rain chances in place and another potential for strong
to severe thunderstorms in the afternoon. PW values will increase
towards 2.00" again as a weak trough extends to the FL peninsula,
trapping deep moisture along a rather thin line. This will enhance
rain chances tomorrow, increasing up to 60% across the interior in
the afternoon hours. The setup will be similar to today, with the
west and east coast sea breezes moving inland, although the west
breeze will remain the more potent of the two, leading to a
collision near to west of I-95. Drier air in the mid-levels will
still enhance wind gust potential, and slower storm motion will aid
in high rainfall totals and minor flooding. High temps tomorrow
potentially a tad lower due to increasing cloudiness, so will
forecast the low to mid 90s in the afternoon and heat index readings
of 101 to 106.

Tuesday-Wednesday...The Atlantic high pressure ridge axis will
begin its retreat to the north while building eastwards into the
mid- Atlantic states, shifting winds from southeasterly/southwesterly
to deep easterly through the mid-term.

Tuesday, surface winds will be out of the southeast through the
southern counties, favoring early sea breeze development and
faster inland progression, then turning southerly inland and
southwesterly through the northern counties, keeping the sea
breeze closer to the coast. Greatest chances of precip will be
inland and up to the north where the east and west coast sea
breezes will collide, with showers and storms then being pushed
back to the northeast.

Wednesday, winds becoming easterly across the forecast area,
lowering precip chances as the east coast sea breeze will develop
early and move quickly inland. Drier air will be advected in,
further reducing precip chances, but onshore flow keep daytime highs
from reaching oppressively hot. Despite the drier air, coastal
showers will be likely with some moving onshore.

Friday-Saturday...(modified previous) Mid-level high pressure
will re- establish itself across the mid Atlc states into late
week, as the upper trough continues to plow into the eastern Gulf
and toward Mississippi/Louisiana. At the surface, weak high
pressure ridging will get pushed well north of the area into late
work- week. Inverted surface troughing (easterly wave) will push
across ECFL with associated deeper moisture and a persistent
onshore flow lasting thru the remainder of the extended. PoPs will
remain from 30-50pct areawide through late week; highest storm
threats in the afternoon/evening.

Highs will range from the U80s-L90s with an occasional M90 temp
reading sprinkled in over the interior. Conditions at night remain
humid with lows well into the 70s.

&&

.AVIATION...

East coast sea breeze has already passed through KMLB to KSUA, but
the west coast breeze remains the stronger of the two, with isolated
showers and storms already nearing interior terminals. Prevailing SW
flow (except E/SE behind sea breeze passage) will slowly press
storms towards the east/northeast. Coverage will steadily increase
over the next few hours, with confidence in MVFR/IFR reductions due
to storms for interior terminals as well as DAB/TIX. Activity will
diminish towards 00Z, but press to coastal sites before completely
dissipating.

&&

.MARINE...

Tonight-Tomorrow...Isolated to scattered showers and thunderstorms
will move over the nearshore waters this afternoon and evening, with
activity lingering over the warm Gulf Stream towards Monday
daybreak. Axis of high pressure across south FL will maintain S/SW
flow of 10-15 knots although becoming SE in the afternoon with the
sea breeze development. Seas 2-3 ft.

Tue-Thu...(previous) Surface high pressure ridging across the
waters will be displaced northward with the approach/passage of an
upper- level disturbance (late Wed/Thu). We will maintain a
general onshore wind component through most of this time with
speeds AOB 15 kts. Initial seas 2-3 ft may gradually build to 3-4
ft over the open Atlc Mon night thru Thu. Winds/seas locally
higher invof SCT showers and ISOLD-SCT lightning storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  78  93  76  89 /  30  50  40  50
MCO  77  94  77  92 /  30  60  30  50
MLB  78  92  77  90 /  30  50  30  30
VRB  77  93  76  92 /  20  40  20  30
LEE  78  94  77  91 /  20  60  30  50
SFB  78  93  77  91 /  30  60  40  50
ORL  77  93  77  91 /  30  60  30  50
FPR  76  92  76  91 /  20  40  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM/AVIATION...Smith
MID/LONG TERM....Haley/Weitlich
Hazardous weather outlook, Aug 22, 11:06 AM EDT, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1106 AM EDT Sun Aug 22 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-222100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1106 AM EDT Sun Aug 22 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated to scattered lightning storms will develop along the
east coast sea breeze by early to mid afternoon as well as over
inland areas on the west coast sea breeze. Storms will be capable
of producing wind gusts to 50 mph and frequent lightning, and a
severe storm or two also cannot be ruled out with damaging wind
gusts up to 60 mph possible. Storm motion will be mainly to the
east or northeast at around 5 mph. Move indoors to safety at the
first sign of threatening skies, or if you hear thunder.

.FLOOD IMPACT...
Slow storms may produce 1 to 3 inches of rainfall in a short
duration in a few areas today, which could result in minor
flooding of low lying and poor drainage areas.

.EXCESSIVE HEAT IMPACT...
Temperatures in the low to mid 90s combined with high humidity
will produce afternoon heat indices of 102 to 107 degrees across
the region. If engaged in any outdoor activity be sure to remain
well hydrated and take frequent indoor rest breaks as needed.
Never leave children or pets unattended in a car, even for a short
period of time.

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a moderate risk of rip
currents at the east central Florida beaches. If entering the
surf, only do so within sight of a lifeguard, and never swim
alone.

.MARINE THUNDERSTORM GUST IMPACT...
Some storms will be capable of producing wind gusts of 40 to 45
knots today and possibly up to 50 knots in the strongest
activity. A few storms may develop near the Intracoastal Waterway
this afternoon, but the highest threat will be mainly over inland
lakes with increasing potential back toward the east coast and
nearshore waters by early this evening, especially north of
Sebastian Inlet.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Scattered to numerous lightning storms are expected on Monday with
scattered coverage of lightning storms then continuing the rest of
this week. Frequent lightning, gusty winds and temporary flooding
from torrential downpours will be possible with the strongest
storms.

A moderate risk of rip currents will continue at area beaches the
remainder of this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Smith/Combs

In the hours before

Special weather statement, Aug 22, 4:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
442 PM EDT Sun Aug 22 2021

FLZ064-222115-
Martin FL-
442 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of western Martin
County through 515 PM EDT...

At 441 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indiantown. This storm was nearly stationary. Additional strong
storms are developing across western Martin County.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Indiantown, J And S Fish Camp and Port Mayaca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2700 8062 2706 8065 2709 8066 2711 8066
      2721 8062 2721 8035 2696 8039 2696 8061
TIME...MOT...LOC 2041Z 195DEG 1KT 2699 8049

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 5:16 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie119 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.